Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Dec 22, 2007, 3:37 AM CST for 24 counties in Texas. It took effect at Dec 22, 2007, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 3:37 AM CST (09:37 UTC)
- In effect from
- Dec 22, 2007, 9:00 AM CST
- Expired
- Dec 22, 2007, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4702 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 220937 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 337 AM CST SAT DEC 22 2007 ...STRONG NORTHERLY WINDS WILL OCCUR ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY... .STRONG AND GUSTY NORTHERLY WINDS WILL SPREAD ACROSS THE AREA EARLY THIS MORNING IN THE WAKE OF A FAST MOVING COLD FRONT. A STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN NORTHERLY WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO NEAR 45 MPH POSSIBLE. ADDITIONALLY...LIGHT SNOW WILL FALL ACROSS MUCH OF THE SOUTHERN PANHANDLE. THE STRONG WINDS WILL CAUSE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES. TXZ023>026-029>032-035>038-041>044-222200- /O.NEW.KLUB.WI.Y.0010.071222T1500Z-071222T2200Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 337 AM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. STRONG NORTHERLY WINDS OF 25 TO 35 MPH WILL OCCUR TODAY BEHIND A FAST MOVING COLD FRONT. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD ALSO BE PREPARED FOR REDUCED VISIBILITIES IN BLOWING SNOW. $$
1 follow-up statement
000 WWUS74 KLUB 221741 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1141 AM CST SAT DEC 22 2007 ...STRONG NORTHERLY WINDS WILL OCCUR ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY... .STRONG AND GUSTY NORTHERLY WINDS WILL SPREAD ACROSS THE AREA EARLY THIS MORNING IN THE WAKE OF A FAST MOVING COLD FRONT. A STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN NORTHERLY WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS TO NEAR 45 MPH POSSIBLE. SOME BLOWING SNOW MAY OCCUR ACROSS THE EXTREME SOUTHERN PANHANDLE...ESPECIALLY NORTHERN PORTIONS OF PARMER...CASTRO AND SWISHER COUNTIES. TXZ021-022-027-028-033-034-039-040-222200- /O.EXA.KLUB.WI.Y.0010.000000T0000Z-071222T2200Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD 1141 AM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHERLY WINDS OF 25 TO 35 MPH WILL OCCUR TODAY BEHIND A FAST MOVING COLD FRONT. WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ TXZ023>026-029>032-035>038-041>044-222200- /O.CON.KLUB.WI.Y.0010.000000T0000Z-071222T2200Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-COTTLE-LUBBOCK- CROSBY-DICKENS-KING-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1141 AM CST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. STRONG NORTHERLY WINDS OF 25 TO 35 MPH WILL OCCUR TODAY BEHIND A FAST MOVING COLD FRONT. WIND GUSTS TO AROUND 45 MPH WILL BE POSSIBLE. THE WINDS WILL GRADUALLY DIMINISH THROUGH THE LATE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:34 AM CST, 3 minutes earlier.
Area forecast discussion, Dec 22, 3:34 AM CST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 334 AM CST SAT DEC 22 2007 .SHORT TERM... RAPIDLY CHANGING WEATHER OCCURRING FROM NORTH TO SOUTH ACROSS THE CWA EARLY THIS MORNING AS A POWERFUL STORM SYSTEM MOVES EAST FROM EAST-CENTRAL NEW MEXICO. AT 09Z...AREA WSR-88D/S TO THE NORTH AND WEST DEPICT LARGE AREAS OF LIGHT TO OCCASIONALLY MODERATE SNOW FALLING FROM THE SANGRE DE CRISTOS INTO THE WESTERN PANHANDLES...WITH SOUTHERN EDGE GRADUALLY EXPANDING TO THE SOUTH AND EAST TO NEAR CLOVIS. SNOW IS EXPECTED TO CONTINUE DEVELOPING INTO THE FAR SW TX PANHANDLE THRU THE EARLY MORNING HRS BEHIND STRONG COLD FRONT AND APPROACH OF MORE LIFT ROTATING EAST FROM NEW MEXICO. BANDS OF MODERATE SNOWFALL WILL BE POSSIBLE FM 12-18Z...WITH ACCUMULATIONS FM 1 TO 2 INCHES...MAINLY NORTH OF A MULESHOE TO KRESS TO MEMPHIS LINE. DID EXPAND WINTER WX ADVISORY TO INCLUDE CHILDRESS/PADUCAH AREA AS BULK OF SNOW SHIFTS EAST INTO THAT VCNTY LATE THIS MORNING AND EARLY AFTN. ALSO DELAYED EXPIRATION TIME FOR ADVISORY UNTIL 21Z TO ACCOUNT FOR A LITTLE SLOWER MOVEMENT OF UPR SYSTEM. FARTHER SOUTH OVER THE REMAINDER OF THE WINTER WEATHER ADVISORY...ANY ACCUMULATIONS SHOULD REMAIN LESS THAN 1 INCH. THE MAIN PROBLEM WITH THIS BRIEF SHOT OF WINTER WILL BE THE STRONG AND GUSTY WINDS TODAY IN WAKE OF THE COLD FRONT AS STRONG IMPRESSIVE PRESSURE RISES OCCUR. DECIDED TO ISSUE A WIND ADVISORY FM 15-22Z OVER THE EASTERN 2/3RDS OF THE CWA FOR SUSTAINED NNW WINDS OF 30-35 MPH WITH GUSTS IN EXCESS OF 45 MPH. FARTHER WEST...WINDS WILL NOT BE MUCH LESS...BUT HOPEFULLY JUST BELOW ADVS CRITERIA. THE WIND WILL DEFINITELY CREATE AREAS OF BLOWING (PERHAPS SOME DRIFTING) SNOW... WHICH MAY LOWER VISIBILITIES TO LESS THAN 1 MILE AT TIMES... ESPECIALLY IN HEAVIER SNOW BANDS. SNOW WILL END FROM WEST TO EAST ACROSS THE AREA FM 18-21Z AS UPR LIFT WANES AND DOWNGLIDE KICKS IN. SKIES WILL THEN CLEAR EARLY TONIGHT. WENT BELOW GUIDANCE FOR LOWS ESPECIALLY ACRS THE NORTHERN CWA WITH POSSIBLE LIGHT SNOW COVER AND WINDS DIMINISHING TO LESS THAN 5 MPH. .LONG TERM... BREAK IN ACTION EXPECTED SUNDAY AS WINDS RETURN TO SWLY. PROGRESSIVE PATTERN TO CONTINUE WITH NEXT SYSTEM DROPPING SOUTHWARD FROM COLORADO INTO NE NEW MEXICO BY 12Z MONDAY. NEXT FRONT WILL MOVE SOUTH ACROSS THE AREA SUNDAY NIGHT. NOT IMPRESSED WITH PRECIPITATION POTENTIAL MONDAY WITH LIMITED MOISTURE AVAILABLE...BUT DO THINK SLIGHT CHANCE POPS ARE JUSTIFIED ACROSS THE NORTHEAST. BRIEF SHORTWAVE RIDGING MONDAY NIGHT...BEFORE NEXT UPPER LOW DROPS SOUTH ACROSS COLORADO ON CHRISTMAS DAY. THIS SYSTEM LOOKS WEAKER THAN YESTERDAY/S MODEL RUNS INDICATED. STILL COULD SEE SOME LIGHT SNOW ACROSS THE AREA LATE ON THE 25TH...LINGERING INTO WEDNESDAY MORNING ACROSS THE EAST. ZONAL FLOW TO FOLLOW WEDNESDAY BEFORE NEXT SYSTEM APPROACHES THURSDAY. NOT AS CONFIDENT IN EVOLUTION OF THIS UPPER WAVE...WITH CONSIDERABLE DIVERGENCE IN ENSEMBLE RUNS. SOME PERTURBATIONS DO HOLD BACK SOME ENERGY WITH CLOSED LOW AS FAR SOUTH AS SOUTHERN ARIZONA...WHICH COULD MAKE FOR SOME INTERESTING WEATHER LATE THURSDAY INTO FRIDAY. THUS...IT LOOKS AS IF AN UPPER LOW/TROUGH WILL MOVE NEAR THE AREA EVERY 24-36 HOURS OVER THE NEXT FEW DAYS WITH EACH SYSTEM BRINGING A SHOT OF WINTRY PRECIPITATION TO THE REGION. CURRENT MODEL RUNS CONTINUE TO TAKE THE BEST MOISTURE AND LIFT TO THE NORTH OF THE SOUTH PLAINS WITH EACH OF THESE SHORTWAVES...BUT IF ANY SYSTEM CAN DIG A LITTLE FARTHER SOUTH...DIFFICULT TO DO IN SUCH A PROGRESSIVE FLOW...CHANCES FOR SIGNIFICANT PRECIPITATION AND SNOW ACCUMULATIONS WILL OBVIOUSLY INCREASE. TEMPERATURES WILL STAY MAINLY IN THE 40S FOR HIGHS...WITH COLDER 30S POSSIBLE IF CLOUDS CAN HOLD IN DURING DAYLIGHT HOURS WITH THESE PASSING STORMS. && .AVIATION... CIGS WILL GENERALLY REMAIN MVFR TODAY AT BOTH THE KLBB AND KCDS TERMINALS. HOWEVER...AREAS OF IFR CIGS MAY OCCUR AT TIMES THROUGH THE MORNING...ESPECIALLY TWD THE CHILDRESS VCNTY WHERE A LITTLE HEAVIER SNOW MAY FALL LATE THIS MORNING/EARLY AFTN. AREAS OF BLOWING SNOW WITH VSBYS FM 2-4 MILES WILL OCCUR MAINLY AT KCDS FM 16-20Z. SKIES WILL CLEAR FM WEST TO EAST ACRS THE CWA LATE THIS AFTERNOON INTO THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 34 16 45 19 42 / 90 0 0 10 10 TULIA 33 18 46 20 43 / 90 0 0 10 10 PLAINVIEW 34 19 49 21 44 / 80 0 0 0 10 LEVELLAND 38 21 51 22 47 / 50 0 0 0 10 LUBBOCK 38 22 51 22 47 / 50 0 0 0 10 DENVER CITY 42 22 53 22 50 / 20 0 0 0 10 BROWNFIELD 39 22 52 22 49 / 30 0 0 0 10 CHILDRESS 37 22 49 23 47 / 80 10 0 10 20 SPUR 40 24 52 24 49 / 40 0 0 0 10 ASPERMONT 43 26 55 26 50 / 30 0 0 0 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ023>026-029>032-035>038-041>044. WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>034. && 21/06
Hazardous weather outlook, Dec 21, 4:00 PM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CST FRI DEC 21 2007 TXZ021>044-222200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 400 PM CST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER WINTER WEATHER ADVISORY IS IN EFFECT MIDNIGHT TONIGHT UNTIL NOON WEDNESDAY. SNOW OF 1-3 INCHES WILL BE POSSIBLE ESPECIALLY ACROSS THE NORTHWESTERN SOUTH PLAINS AND SOUTHERN PANHANDLE. BLOWING SNOW WILL ACTUALLY BE THE BIGGER CONCERN WITH WINDS OF 20 TO 30 MPH LIKELY. THIS WILL LEAD TO AREAS OF BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL OTHER STORM SYSTEMS WILL PASS OVER WEST TEXAS OVER THE NEXT WEEK WITH THE STRONGEST STORM PASSING TUESDAY NIGHT INTO WEDNESDAY. ADDITIONAL SNOW MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LOCAL DECISION MAKERS SHOULD PREPARE FOR THE POSSIBILITY OF ACCUMULATING SNOW ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS LATE TONIGHT THROUGH MIDDAY SATURDAY. WITH STRONG AND GUSTY NORTHERLY WINDS NEAR 30 MPH...VISIBILITIES WILL LIKELY BE REDUCED WITH AREAS OF BLOWING SNOW AND WIND CHILLS IN THE SINGLE DIGITS AND TEENS SATURDAY MORNING.
In the hours before
Special weather statement, Dec 21, 9:58 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 958 PM CST FRI DEC 21 2007 TXZ028>030-034>036-040>042-220600- LAMB-HALE-FLOYD-HOCKLEY-LUBBOCK-CROSBY-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... FLOYDADA...LOCKNEY...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...BROWNFIELD...TAHOKA...ODONNELL...POST 958 PM CST FRI DEC 21 2007 ...LOCALLY STRONG WINDS REMAIN POSSIBLE... A BAND OF RAIN SHOWERS WILL MOVE EASTWARD OVER THE CENTRAL SOUTH PLAINS THROUGH LATE EVENING...BUT VERY DRY AIR NEAR THE GROUND WILL CAUSE THIS PRECIPITATION TO EVAPORATE BEFORE HITTING THE GROUND. THIS IS CREATING AN ENVIRONMENT FAVORABLE FOR LOCALLY STRONG WIND GUSTS. WESTERLY WIND GUSTS MAY SUDDENLY GUST UPWARDS OF 55 MPH. RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD REMAIN ALERT FOR SUDDEN INCREASES IN WIND SPEED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:40 PM CST | High Wind Warning | LUB | Cochran, Hockley, Terry, Yoakum | 80 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.